Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Experiencing delay in periods. Diagnosed with PCOS and taking meprate. When can I expect my periods?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Its been more than 60days now and I still didn't get my periods. I consulted a gynec and diagnosed with PCOS and asked to take meprate tablet for 5 days (1 tablet a day). And its been 11days now after taking meprate for 5days, I still didn't get my periods. I did a HPT and its negative. But feels my belly is little bit bulgy.

How long do I have to wait to get my periods ? What can be the reasons why i didn't get my periods ?

Need your urgent suggestion...
Posted Thu, 14 Nov 2013 in Women's Health
Answered by Dr. Sree Gouri SR 28 minutes later
Brief Answer:
Insufficient dose

Detailed Answer:
Thanks for the query.
Poly cystic ovary disease can lead to hormonal imbalance.
That can lead to irregular periods.
Taking progesterone pills for few days can induce withdrawal bleeding.
As pregnancy is excluded in your case, the possible causes for absence of periods are :
-The dose of meprate you took might not sufficient enough to induce withdrawal bleeding.
-Deficiency of both estrogen and progesterone.
Generally in these type of cases in our hospital we advice combined hormonal pills, twice a day for five days.
So you consult your doctor once and with her advice can go for these tablets.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Experiencing delay in periods. Diagnosed with PCOS and taking meprate. When can I expect my periods? 23 hours later

As stated i got my last period on 21st of august.

till today i have not got my next cycle.

i have this problem on delayed cycle and for few months was on
meprate 10mg for 5 days which i took even this month.
but its been 11 days since i took the tablet still my cycle has not come.

meantime on the 45th day, 50th day and 55th day i did pregnancy test using the strip and it came negative.

i also did urine test on the 55th day and it came negative.

i also did blood test on the 60th day and the result is:
Test Description Observed value Biological Reference Interval
Haematology :
Haemoglobin (WB/Automated Counter) 9.4 observed value
12 - 15 gm % reference interval.

Immuno Assay
H C G (Serum/CMIA) LESS THAN 1.2

Non pregnant: 0 - 5 mIU/ml
Gest weeks Range
1 - 10 202 - 0000 mIU/ml
11 - 15 0000 - 0000 mIU/ml
16 - 22 8007 - 0000 mIU/ml
23 - 40 1600 - 0000 mIU/ml

I am keen to know:
a) why there is delay in my cycle
b) urine test says negative for pregnancy

c) my HCG says less than 1.2
what does this mean?


Answered by Dr. Sree Gouri SR 3 hours later
Brief Answer:
HCG levels of more than 5 indicates pregnancy

Detailed Answer:
a. As I told previously to induce withdrawal bleeding, sufficient dose of progesterone challenge is needed.
Though you got withdrawal bleeding with the same dose previously, as the hormonal levels may alter depending on the severity of PCOD, same dose may not work all the time.
Usually we prescribe two meprate tablets a day to induce withdrawal bleeding.
The other possibility is deficiency of both estrogen and progesterone hormones.
Usually progesterone will work on endometrium which is primed by estrogen.
When estrogen is also deficient, progesterone may not work.
So better to go for combined pills to induce withdrawal bleeding with your doctor's advice.

b&c. Beta hcg levels of more than 5 indicates pregnancy.
As your beta hcg level is less than 1.2, that confirms the absence of pregnancy.
Reference values of your lab report is also saying the same.
Your hemoglobin levels are little bit low.
Anemia can also lead to delayed periods. So better to take iron supplements with your doctor's advice.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor